Atripla+Extra dose of Efavirenz 200 mg
Jul 24, 2011
Hi Doc, I live in Australia and been diagnosed with HIV + active TB on January 2011. Now i still on TB medication ( Rifadin + Isoniazid) and for HIV i took Atripla once a day. My VL now 209 and CD4 Count 504. My doctor told me to have extra dose of Efavirenz ( 200mg)on Feb 2011 . He said it needs to boost up my immune system until i stop TB medication later by the end of July 2011. My question is : when i stop TB medication and also extra dose of efavirenz later, and just have Atripla once a day, is there any possibility for drug ( atripla) resistance, because reduce the dose of 200mg efavirenz?
Response from Dr. McGowan
This is because the rifadin (rifampin) will cause a DECREASE in the efavirenz level, which is compenated for by the extra 200 mg capsule.
Once the rifadin is complete then the extra 200 mg can be stopped or else the efavirenz level will be too high in the blood. So there would be no risk of losing control from that, but it could avoid some side effects from over exposure to meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Jock Itch After Breast Sucking Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- How Do You Know If U Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.